Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


combivier with von willebrands
Nov 26, 2012

Hi all, I am on a 28day pep. And the doc gave me Combivir and Sustiva. The side affects of the Combivir seem relativity easy to deal with. sleepy and a little bit dizzy at times. But the Sustiva reacted vary badly. took it on a empty stomach as directed. tingling all over my arms and legs. head spins, and my heart freaked out with irregular heart beats complete with strange dreams. Felt like a bad case of alcohol poisoning. I dont think i can handle the sustiva.

Now on the the question... If i continue on with the Combivier, as it is a blood production inhibitor, how will this affect my von willebrands bleeding disorder??

Response from Dr. Henry

The 28 days of Combivir should be OK re your von willebrands-one can see a drop in a modest temproary white blood cell count and red blood cell count from the zidovudine in Combivir. Sustiva is generally not used in NPEP/PREP situations due to side effects and resistance concerns. KH



Previous
Truvada and Isentress taken twice daily
Next
sic taking atripla i cant hold a erection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement